Discussions that mention lexapro

TMJ Disorder -TemporoMandibular Joint board


Quote from MaggieMay78:


I do know one thing for sure...there are drugs that INCREASE bruxism. Zoloft is one of them...not sure which others, but several anti-depressants are known to do that. So be careful which drugs you're taking...



I read that too - was on Zoloft. Stopped taking it - bruxism continued and I felt emotionally much worse again. Went back on Lexapro - see absolutely no difference with regard to increase or decrease of bruxism on or off antidepressants - but anxiety level has defiinitely decreased.

I have spoken to a number of doctors who all say there is no real research/proof that the AD's really increase it - it is thought the tendency was there already. Just something to think about. :)
I am sure it is different for every person. Based on TMJD symptoms, condition of teeth etc - it would seem I have been grinding for a long long time. This did not happen over night. I was only on Zoloft for a few months and a very low dose. Came off it, and felt worse - switched to a very low dose of Lexapro. I would stop taking it if I really thought it was intensifying my symptoms - but for me, I don't. But others might. :)